Psycho-Babble Medication Thread 80283

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

chronic shortness of breath: anxiety? wellbutrin?

Posted by gdog on October 4, 2001, at 15:50:09

hey all,
for over a month, i have been experiencing a recurring, and sometimes severe, shortness of breath - it feels like i cannot get enough air into my lungs. sometimes feel lightheaded and tingly in extremities. i often experience shortness of breath with panic/anxiety attacks, and sometimes with this shortness of breath i do get anxious/panicky, but it feels totally different. i can quell the panic, and the shortness of breath remains. it occurs every day, several times a day, during both physical and non-physical activities. my gp and therapist both say its anxiety, and have directed me to "take more ativan." i've also been taking wellbutrin for the last 4 months, just upped to 450 from 300 - but this started before the increase. although the ativan seems to help, it just seems odd to me. has anyone else ever experienced this symptom alone? could it be the wellbutrin? my gp tells me there's nothing physically wrong with me. . . any thoughts or suggestions?

 

Re: chronic shortness of breath: anxiety? wellbutrin?

Posted by Mitch on October 5, 2001, at 8:29:30

In reply to chronic shortness of breath: anxiety? wellbutrin?, posted by gdog on October 4, 2001, at 15:50:09

> hey all,
> for over a month, i have been experiencing a recurring, and sometimes severe, shortness of breath - it feels like i cannot get enough air into my lungs. sometimes feel lightheaded and tingly in extremities. i often experience shortness of breath with panic/anxiety attacks, and sometimes with this shortness of breath i do get anxious/panicky, but it feels totally different. i can quell the panic, and the shortness of breath remains. it occurs every day, several times a day, during both physical and non-physical activities. my gp and therapist both say its anxiety, and have directed me to "take more ativan." i've also been taking wellbutrin for the last 4 months, just upped to 450 from 300 - but this started before the increase. although the ativan seems to help, it just seems odd to me. has anyone else ever experienced this symptom alone? could it be the wellbutrin? my gp tells me there's nothing physically wrong with me. . . any thoughts or suggestions?

I get shortness of breath on higher doses of Prozac or Celexa. When that happened I had to cut the dose in half and it disappeared. You wouldn't also be taking a dose of an SSri?

 

Re: chronic shortness of breath: anxiety? wellbutrin? Mitch

Posted by gdog on October 5, 2001, at 10:25:40

In reply to Re: chronic shortness of breath: anxiety? wellbutrin?, posted by Mitch on October 5, 2001, at 8:29:30

mitch,
i just last week started taking a small dose of celexa - 5mg(?) a day - my gp prescribed it to, in part, deal with the anxiety (which she thinks is causing the breathing problem) and to try to get my wellbutrin dose down. i've seen some folks talk about chest pains and tightness on wb. . . is this what they mean?
gdog.

 

Re: chronic shortness of breath: anxiety? wellbutrin? gdog

Posted by Mitch on October 5, 2001, at 22:20:43

In reply to Re: chronic shortness of breath: anxiety? wellbutrin? Mitch, posted by gdog on October 5, 2001, at 10:25:40

> mitch,
> i just last week started taking a small dose of celexa - 5mg(?) a day - my gp prescribed it to, in part, deal with the anxiety (which she thinks is causing the breathing problem) and to try to get my wellbutrin dose down. i've seen some folks talk about chest pains and tightness on wb. . . is this what they mean?
> gdog.


I didn't get the breathlessness on Celexa until I hit 20mg/day. I didn't get it on Prozac until it got up to 10mg/day. Well, in your case the question is did the breathlessness start after the addition of the Celexa? If yes, then it might go away with time. If no, then it is probalby anxiety-related with the Wellbutrin.

Mitch

 

Re: chronic shortness of breath: anxiety? wellbutrin?

Posted by april8 on November 22, 2005, at 12:50:05

In reply to Re: chronic shortness of breath: anxiety? wellbutrin?, posted by Mitch on October 5, 2001, at 8:29:30

I may be getting the same thing that you are. I raised my dose of Wellbutrin to 400 and am getting shortness of breath as well. I wonder if it is related. My doctor told me to take clonipan, I think I am going to lower the dose and see if that helps. He also said it might be anxiety.

Thanks for posting your note!
April

 

Re: chronic shortness of breath: anxiety? wellbutrin?

Posted by cycling on July 10, 2010, at 13:55:45

In reply to Re: chronic shortness of breath: anxiety? wellbutrin?, posted by april8 on November 22, 2005, at 12:50:05

hey i know this is old but i have EACTLY what you were talking about. if you are still around please tell me what medication you took or are taking to get rid of this


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.